Susan Moore Explains Oral Oncolytic Nonadherence

Susan Moore, RN, MSN
Published: Tuesday, May 17, 2011

Susan Moore, RN, MSN, ANP, AOCN® Oncology Nurse Practitioner/Consultant at MCG explains nonadherence to oral oncolytics.

Moore says at this point the majority of evidence comes from women with early stage breast cancer who have been given, for example, a five year regimen of tamoxifen or an aromatase inhibitor that they take after their surgery and any adjuvant chemotherapy that they happen to have. Women tend to fall off those therapies, sometimes as early as two or three years after starting. The incidence of nonadherence increases as a woman goes along in that one to five year range. In patients that are taking imatinib for chronic myelogenous leukemia (CML), it is relatively easy to measure their BCR and see what their level is. That level will more or less indicate whether or not a patient is being adherent. Moore says those are areas where definite evidence is available, but in many other cases the evidence is anecdotal.
Susan Moore, RN, MSN, ANP, AOCN® Oncology Nurse Practitioner/Consultant at MCG explains nonadherence to oral oncolytics.

Moore says at this point the majority of evidence comes from women with early stage breast cancer who have been given, for example, a five year regimen of tamoxifen or an aromatase inhibitor that they take after their surgery and any adjuvant chemotherapy that they happen to have. Women tend to fall off those therapies, sometimes as early as two or three years after starting. The incidence of nonadherence increases as a woman goes along in that one to five year range. In patients that are taking imatinib for chronic myelogenous leukemia (CML), it is relatively easy to measure their BCR and see what their level is. That level will more or less indicate whether or not a patient is being adherent. Moore says those are areas where definite evidence is available, but in many other cases the evidence is anecdotal.

View Conference Coverage
Online CME Activities
TitleExpiration DateCME Credits
Provider and Caregiver Connection™: Addressing Patient Concerns While Managing Chemotherapy Induced Nausea and VomitingOct 31, 20182.0
Community Practice Connections™: 1st Annual School of Nursing Oncology™Oct 31, 20181.5
Publication Bottom Border
Border Publication
x